Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 45, NWS Green Bay, WI

June 21, 2025Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 21, 2025, 3:20 AM CDT for Door County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2025, 3:20 AM CDT (08:20 UTC)
Expired
Jun 21, 2025, 4:15 AM CDT
In force
55 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Door County, WI

The radar

The Green Bay radar (KGRB), 104 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
467 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

086 
WUUS53 KGRB 210820
SVRGRB
WIC029-210915-
/O.NEW.KGRB.SV.W.0045.250621T0820Z-250621T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
320 AM CDT Sat Jun 21 2025

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Northern Door County in northeastern Wisconsin...

* Until 415 AM CDT.

* At 319 AM CDT, a severe thunderstorm was located 8 miles west of
  Egg Harbor, or 8 miles southeast of Marinette, moving northeast at
  35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Egg Harbor around 325 AM CDT.
  Ephraim around 340 AM CDT.
  Newport State Park around 355 AM CDT.

Other locations impacted by this severe thunderstorm include
Peninsula Center, Fish Creek, Peninsula State Park, Sister Bay,
Valmy, Institute, Ellison Bay, Whitefish Bay, Baileys Harbor, and
Whitefish Dunes State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4519 8692 4517 8697 4510 8695 4501 8710
      4490 8713 4485 8735 4493 8746 4507 8736
      4513 8737 4517 8744 4520 8743 4524 8734
      4522 8728 4522 8721 4533 8710 4534 8701
      4535 8701 4528 8687
TIME...MOT...LOC 0819Z 236DEG 32KT 4503 8747 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Eckberg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:59 PM CDT, 3 hours 21 minutes earlier. Its key messages:

  • A complex of storms, possibly severe, will track from northern Minnesota across the northern Great Lakes tonight into early Saturday, possibly impacting northern Wisconsin late tonight into early Saturday. Additional more scattered storms (30-50%) could occur farther south.
  • Multiple days of dangerous heat are forecast from Saturday into Monday with minimal overnight relief. A Heat Advisory is in effect.
  • Next week will trend cooler with multiple shower and storm chances. Some potential for strong to severe storms exists Monday.
Area forecast discussion, Jun 20, 11:59 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1159 PM CDT Fri Jun 20 2025

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- A complex of storms, possibly severe, will track from northern
  Minnesota across the northern Great Lakes tonight into early
  Saturday, possibly impacting northern Wisconsin late tonight
  into early Saturday. Additional more scattered storms (30-50%)
  could occur farther south.

- Multiple days of dangerous heat are forecast from Saturday
  into Monday with minimal overnight relief. A Heat Advisory is
  in effect.

- Next week will trend cooler with multiple shower and storm
  chances. Some potential for strong to severe storms exists
  Monday.

&&

.DISCUSSION...
Issued at 217 PM CDT Fri Jun 20 2025

Severe Weather Potential Through Saturday...

Strong low to mid-level warming will continue today into the weekend
as ridging builds across the Upper Midwest. In the wake of the
morning warm advection driven showers/storms with a weak embedded
wave, conditions have trended drier this afternoon as larger
scale forcing moves off and warming air aloft continues.

Attention then turns to tonight as a complex of storms likely
organizes to the north and west in association with a strengthening
low-level jet feeding into a low-amplitude shortwave trough passing
east across Lake Superior. Additional storms could fire in
advance northeastward on the edge of the capping within the
warm advective regime as moisture transport increases, but there
is some variability in the CAMs how soon and to what extent
this occurs. Strong warming at 700 mb with 12C temps building
into northern Wisconsin and the shortwave track to the north
supports the highest storm chances from northern MN into
northern Michigan, potentially far northern Wisconsin. This is
where confidence is highest for potential severe weather.

However, with strong instability building north across Wisconsin,
steepening lapse rates and effective shear greater than 40 kts, a
favorable environment would exist for severe storms area-wide should
any storms build southward into the instability axis as the low-
level jet pivots east. Again, though, chances overall for storms
decrease with southward extent tonight.

Large hail would be possible with any storms with the wind threat
dependent on storm mode, as a more organized linear MCS would pose a
damaging wind threat. Storms should diminish Saturday morning as
capping increases and the low-level jet weakens. Mean MLCIN from the
HREF generally exceeds 150 J/kg across northern Wisconsin tonight,
which is on the upper end of the spectrum to support a QLCS tornado
threat,  but some of the CAMs suggest it would be low enough to
support at least a low end risk with a linear QLCS. Wherever the
primary convective complex sets up, locally heavy rainfall could
occur, with the HREF showing ensemble max values of 2 to 4" in a
corridor across northern Minnesota into the upper peninsula of
Michigan tonight.

Dangerous Heat Through Early Next Week...

Focus through the weekend continues to be on the period of dangerous
heat and humidity across the region as ridging builds over the area.
Will have to monitor any boundaries that set up from overnight
storms on Saturday, which could serve as a trigger for at least
isolated storms, but with strong warming in the mid-levels and
the amplifying ridge, dry weather seems more likely through the
weekend.

Most unusual with this airmass will be the very sultry overnight
lows, potentially well into the 70s to near 80 in spots Saturday and
Sunday nights (near or exceeding record high mins). The EFI shows
values of 0.9 to 1 for both these night, indicating high ensemble
confidence for anomalously warm overnight lows. Combined with
daytime highs near or above 90F for many areas, minimal relief is
expected Saturday into potentially Monday, which will increase
cumulative heat stress over time. Global ensembles show a small (10-
30%) probability for 925 mb temps of 30C Saturday/Sunday, which
often correlates to high temps at least into the upper 90s. NBM 75-
90% percentile max temps are in the mid/upper 90s Saturday/Sunday
across central into east central WI on the upper end.

It will be quite breezy on Saturday as southwesterly surface flow
increases with gusts of 30 to 40 mph.

Active Weather Continues Next Week...

The anomalous mid-level ridge centered across the Ohio Valley into
the eastern Great Lakes early in the week will dampen with
intermittent shortwave troughs passing through the flow over the
course of the week. This will result in a trend towards cooler, more
seasonable conditions locally across the area with time. NAEFS shows
a signal for precipitable water values over the 90th percentile
relative to climo across parts of the Upper Midwest for much of next
week on the periphery of the ridge, while mean cumulative rainfall
from the global ensembles through late next week show a modest
footprint of heavier rainfall potential (>4") across parts of MN, IA
and WI during this time, indicative of a more active pattern as
shortwaves interact with the frontal zone. However, in general,
surface boundary placement, timing/location of shortwave
troughs and degree of instability will impact where more
organized heavy rain/severe weather potential may exist.

There is somewhat better agreement for a shortwave passing north to
drag a front into the area on Monday with potential for showers/storms.
Although the stronger deep layer flow appears to be displaced
north and west of the front and greater instability, some
potential exists for stronger storms on Monday with this system.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1159 PM CDT Fri Jun 20 2025

Scattered showers/storms (30-50% chance) may develop
northeastward late this evening into the overnight, with the
higher chances (~60%) for storms overnight into early Saturday
expected over far northern Wisconsin. Given the lower
probabilities will take out all precipitation for the TAF sites
except for KRHI where a PROB30 will remain given the chance these
storms could affect this site overnight into Saturday morning
(06-09Z) and (10-14Z). CIGs should remain VFR through the TAF
period with some medium probabilities for MVFR/IFR ceilings in
showers and thunderstorms across north-central Wisconsin.

As low-level winds off the surface ramp up overnight, LLWS is
likely, with gusty southwest winds increasing on Saturday along
with a trend towards VFR after any morning storms/low clouds
exit.

&&

.MARINE...
Issued at 217 PM CDT Fri Jun 20 2025

Gusty southerly winds will develop Saturday into Saturday
evening as a warm front lifts north of the area. This will
result in increasing waves of 4 to 7 feet along the nearshore
waters of Lake Michigan and Bay of Green Bay. Although winds
will not be quite as gusty on Sunday, the persistent southerly
flow and waves will remain a marine hazard through Sunday and
Monday, especially along the Lake Michigan shoreline. Scattered
storms will also develop overnight and could linger into
Saturday morning before exiting.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon Saturday to 7 PM CDT Monday for WIZ005-
010>013-018>021-030-031-035>040-045-048>050-073-074.

Beach Hazards Statement from 4 AM CDT Saturday through Monday
afternoon for WIZ022-040-050.
&&

DISCUSSION.....JM
AVIATION.......Kurimski
MARINE.........JM
Hazardous weather outlook, Jun 20, 2:10 PM CDT, 13 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
210 PM CDT Fri Jun 20 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
210 PM CDT Fri Jun 20 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorm chances will increase overnight, especially across
northern Wisconsin. Some storms could produce large hail, strong
winds and locally heavy rain.

The intense rainfall rates could result in urban street flooding,
ponding of water on roads, and rises on streams and rivers.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms across northern Wisconsin will end Saturday
morning. Additional thunderstorms are possible at times again next
week, with strong or severe storms possible on Monday into Monday
night with damaging winds and large hail. It is too early to
determine the severe weather risk after Monday.

A multi-day period of dangerous heat is forecast from Saturday
through Monday. Low temperatures in the 70s will provide minimal
overnight relief to the heat and humidity. A Heat Advisory is in
effect beginning at noon on Saturday.

Increasing south winds and building waves will result in an
increased risk of rip currents along Lake Michigan beaches
Saturday morning through Monday morning. A Beach Hazards
Statement is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed tonight or early Saturday.

LMZ521-522-541>543-211915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
210 PM CDT Fri Jun 20 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are possible, some capable of producing strong
winds and hail.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms will exit Saturday morning with additional storms
Monday and Monday night, some which could be strong to severe.

Gusty southerly winds and high waves will create hazardous conditions
for small craft from Saturday into Monday morning. Dense marine
fog may be possible at times Saturday into early next week,
especially on Lake Michigan. At Lake Michigan beaches, there is an
increased risk of rip currents Saturday morning through Monday morning.

In the hours before

Special weather statement, Jun 21, 12:33 AM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1233 AM CDT Sat Jun 21 2025

WIZ005-010-210615-
Vilas WI-Oneida WI-
1233 AM CDT Sat Jun 21 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN VILAS AND
NORTHWESTERN ONEIDA COUNTIES THROUGH 115 AM CDT...

At 1233 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles south of Turtle Flambeau Flowage, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Rice Creek Natural Area around 100 AM CDT.

Other locations impacted by this storm include Trout Lake, Upper
Buckatabon Springs Natural Area, Star Lake, Sayner, Manitowish
Waters, and Nixon Lake Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4606 8929 4577 9004 4597 9005 4597 8994
      4598 8994 4598 8993 4622 8993
TIME...MOT...LOC 0533Z 238DEG 35KT 4597 9013

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:33 AM CDTSpecial Weather StatementGRBVilas42 min
Jun 21, 1:12 AM CDTSevere Thunderstorm WarningGRBVilas33 min
Jun 21, 2:50 AM CDTSevere Thunderstorm WarningGRBMarinette40 min
Jun 21, 2:52 AM CDTSpecial Marine WarningGRB53 min
Jun 21, 3:37 AM CDTSpecial Marine WarningGRB45 min
Jun 21, 3:44 AM CDTSevere Thunderstorm Warning Considerable damage threatGRBDoor46 min
Jun 21, 3:51 AM CDTSpecial Marine WarningGRB84 min
Jun 21, 4:49 AM CDTSevere Thunderstorm WarningGRBOneida, Vilas41 min
Jun 21, 5:18 AM CDTSevere Thunderstorm WarningGRBOneida, Vilas42 min
Jun 21, 5:45 AM CDTSpecial Weather StatementGRBLincoln30 min
Jun 21, 6:00 AM CDTSevere Thunderstorm WarningGRBForest, Oneida30 min
Jun 21, 6:03 AM CDTSevere Thunderstorm WarningGRBForest, Vilas27 min
Jun 21, 7:48 AM CDTSpecial Weather StatementGRBMenominee, Shawano42 min
Jun 21, 9:09 AM CDTSpecial Weather StatementGRBMarinette21 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.